Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 2, 2008, 4:56 AM EST for 7 counties in Florida. It took effect at Jan 2, 2008, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 4:56 AM EST (09:56 UTC)
- In effect from
- Jan 2, 2008, 9:00 PM EST
- Expired
- Jan 3, 2008, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 020956 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 456 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY IN EFFECT FOR GLADES AND HENDRY COUNTIES REMAINS IN EFFECT FOR THIS MORNING... ...WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA FOR THURSDAY MORNING... FLZ063-066-022000- /O.UPG.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/ /O.NEW.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ /O.CON.KMFL.WC.Y.0001.000000T0000Z-080102T1400Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION 456 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY FOR ALL OF SOUTH FLORIDA. THE WIND CHILL WATCH FOR SOUTH FLORIDA IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR GLADES AND HENDRY COUNTIES. THE WIND CHILL ADVISORY FOR GLADES AND HENDRY COUNTIES REMAINS IN EFFECT THIS MORNING. TEMPERATURES WILL FALL INTO THE LOWER TO MID 40S AND WITH A NORTHERLY WIND NEAR 10 MPH...WIND CHILLS CAN BE EXPECTED TO FALL BELOW 35 DEGREES. BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE UPPER 20S IN THE NORTHWEST INTERIOR TO THE UPPER 30S ALONG THE SOUTHEAST COAST. WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG THE COASTS...WIND CHILLS THURSDAY MORNING WILL FALL WELL BELOW 35 DEGREES FOR SEVERAL HOURS. WIND CHILLS COULD FALL BELOW 25 DEGREES FOR A SUSTAINED PERIOD. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE INTERIOR TONIGHT. A WIND CHILL WARNING MAY HAVE TO BE ISSUED LATER TODAY IF TRENDS CONTINUE TO SUPPORT THAT POSSIBILITY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FLZ067>075-168-172>174-022000- /O.UPG.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/ /O.NEW.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... JUPITER...PALM BEACH...BOCA RATON...POMPANO BEACH... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD... FLORIDA CITY...EVERGLADES NATIONAL PARK 456 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE UPPER 20S IN THE NORTHWEST INTERIOR TO THE UPPER 30S ALONG THE SOUTHEAST COAST. WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG THE COASTS...WIND CHILLS THURSDAY MORNING WILL FALL WELL BELOW 35 DEGREES FOR SEVERAL HOURS. A WIND CHILL ADVISORY WILL BE IN EFFECT FOR TONIGHT INTO THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
2 follow-up statements
000 WWUS42 KMFL 021914 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 214 PM EST WED JAN 2 2008 ...WIND CHILL WARNING NOW IN EFFECT FOR ALL OF SOUTH FLORIDA EXCLUDING THE IMMEDIATE ATLANTIC COAST... ...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE IMMEDIATE ATLANTIC COAST... FLZ063-066>075-174-031000- /O.UPG.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ /O.NEW.KMFL.WC.W.0001.080103T0200Z-080103T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... FLORIDA CITY...EVERGLADES NATIONAL PARK 214 PM EST WED JAN 2 2008 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY. THIS PRODUCT IS AN UPGRADE OF THE PREVIOUSLY ISSUED WIND CHILL ADVISORY. MINIMUM TEMPERATURES ON THURSDAY MORNING ARE EXPECTED TO RANGE FROM THE MID 20S TO THE LOWER 30S ACROSS THE WARNING AREA...WITH NORTHWEST WINDS IN THE 10 TO 15 MPH RANGE CONTINUING THROUGH THE NIGHT. THIS COMBINATION OF TEMPERATURE AND WIND WILL CREATE DANGEROUS WIND CHILL READINGS BETWEEN 15 AND 25 DEGREES FOR MUCH OF THE NIGHT. THUS...A WIND CHILL WARNING HAS BEEN ISSUED FOR THE AREA. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS....MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FLZ168-172-173-031000- /O.CON.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD 214 PM EST WED JAN 2 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... MINIMUM TEMPERATURES ON THURSDAY MORNING ARE EXPECTED TO RANGE FROM 35 TO 40 DEGREES ACROSS THE ADVISORY AREA...WITH NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE CONTINUING THROUGH THE NIGHT. THIS COMBINATION OF TEMPERATURE AND WIND WILL CREATE DANGEROUS WIND CHILL READINGS BETWEEN 26 AND 35 DEGREES FOR MUCH OF THE NIGHT. THUS...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 70/DD
000 WWUS42 KMFL 031412 AAA WSWMFL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 912 AM EST THU JAN 3 2008 ...WIND CHILL WARNING AND ADVISORY EXPIRED AT 9 AM EST... .THE WIND CHILL WARNING AND ADVISORY EXPIRED AT 9 AM EST. FLZ063-066>075-174-031515- /O.EXP.KMFL.WC.W.0001.000000T0000Z-080103T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... FLORIDA CITY...EVERGLADES NATIONAL PARK 912 AM EST THU JAN 3 2008 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. ALTHOUGH SOME WIND CHILL READINGS FROM 30 TO 35 DEGREES ARE STILL BEING REPORTED ACROSS THE LAKE OKEECHOBEE, BIG CYPRESS, SOUTHWEST GULF COAST, AND EVERGLADES AREAS OF MAINLAND SOUTH FLORIDA, ABUNDANT SUNSHINE SHOULD HELP TEMPERATURES RISE TODAY IN SPITE OF THE CONTINUING NORTHERLY WINDS. THEREFORE, THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$ FLZ168-172-173-031515- /O.EXP.KMFL.WC.Y.0002.000000T0000Z-080103T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD 912 AM EST THU JAN 3 2008 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH SOME CLOUDINESS IS BEGINNING TO MOVE ONSHORE FROM THE ATLANTIC AND NORTHERLY WINDS ARE CONTINUING, TEMPERATURES ARE EXPECTED TO SLOWLY MODERATE TODAY. THEREFORE, THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 3:51 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 2, 3:51 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EST WED JAN 2 2008
.DISCUSSION...STRONG DRY COLD AIR ADVECTION MOVING RAPIDLY INTO S FLA
WITH TEMPERATURES AND DEW POINTS FALLING AT A PRECIPITOUS RATE. AFTER
A DECEMBER 2007 OF WELL ABOVE AVERAGE MAX/MIN TEMPS AND ABOVE NORMAL
MAX/MIN TEMPS ON JAN 1...S FLA GETTING A WAKE UP CALL AS TO WHAT
SEASON IT REALLY IS.
TODAY WILL BE VERY DRY AND WINDY WITH MAX TEMPS STRUGGLING TO REACH
60. MORE THAN LIKELY SEVERAL LOW MAXIMUM TEMPERATURES WILL BE EXCEED
-ED. TONIGHT...COLD AIR ADVECTION WILL CONTINUE...THOUGH WINDS WILL
SLACKEN...FREEZING TEMPERATURES WILL BE POSSIBLE IN THE INTERIOR AND
W...SPARING ONLY THE E COAST AND E COAST METRO AREAS. SOME OF THE W
SUBURBS THOUGH COULD FLIRT WITH THE FREEZING MARK. MINIMAL WARM UP
THU AS TEMPS HOVER MAINLY IN THE LOWER 60S ALL AREAS. EASTERLY WINDS
OFF OF THE ATLC KICK IN THU NIGHT...WITH A FEW E COAST SHOWERS AND
WARMING THE E COAST ZONES A BIT AS WELL. STILL BELOW NORMS THOUGH
WITH MID TO UPPER 30S STILL POSSIBLE IN THE NW INTERIOR.
THE FREEZE WATCH WILL BE UPDATED TO A FREEZE WARNING AS FREEZING
TEMPS CAN BE EXPECTED IN ALL ZONES EXCEPT THE E COAST AND E COAST
METROPOLITAN. THE WIND CHILL WATCH FOR S FLA WILL BE UPGRADED TO AN
ADVISORY ALL ZONES.
.EXTENDED...FRI THROUGH TUE...THE HIGH PRES SYSTEM THAT BROUGHT THE
EXTRAORDINARY TEMPS TO S FLA MOVES INTO THE ALTC. TEMPS BEGIN TO
CLIMB TOWARDS NORMS AND THEN ABOVE. MINIMAL POPS THROUGH THE PERIOD
MAINLY TO THE E COAST ON THE EASTERLY WIND FLOW.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS WITH 5K FT
CIGS CLEARING THE SE CST BY 09Z. GUSTY NW WINDS WILL AFFECT ALL S
FLA TERMINALS AFT 12Z WITH GUSTS AS HIGH AS 22KT AND THEN DECREASING
TO AROUND 12 TO 14 KT AFTER 00Z AND REMAINING IN A NW DIRECTION.
&&
.MARINE...SMALL CRAFT ADVISORIES ALL ZONES TODAY AND INTO THU BEFORE
WINDS DIE DOWN. THE ADVISORY WILL STAY UP LONGER ATLC WATERS AS GULF
STREAM WILL REMAIN HIGH INTO THE EARLY WEEKEND. GUSTS TODAY AND
TONIGHT WILL BE NEAR GALE FORCE OVER THE GULF STREAM AND OUTER GULF
COAST WATERS,
&&
.FIRE WEATHER...DEW POINTS HAVE ALREADY PLUNGED INTO THE 20S ACROSS
THE NW INTERIOR AND THE DECREASING TREND CAN BE EXPECTED ACROSS THE
AREA TODAY. ON THU...WINDS SLOWLY VEER NE AND WITH THE FLOW OFF OF
THE ATLC...DEW POINTS SLOWLY RISE BUT NOT ENOUGH TO AFFECT IN THE W
ZONES. THE FIRE WEATHER WATCH THE GLADES, HENDRY AND COLLIER
COUNTIES WILL CONTINUE FOR LOW RH THU.
&&
.CLIMATE...SOME RECORD LOW MAX TEMPERATURES MAY OCCUR OR BE TIED
TODAY.
NAPLES FORECAST IS 57 AND THE RECORD IS 57 IN 1958.
FORT LAUDERDALE FORECAST IS 60 AND THE RECORD IS 60 IN 1979.
THURSDAY MORNING TEMPERATURES ACROSS S FL MAY SET SOME RECORD AS
WELL.
SITE... MIA FLL APF
RECORD LOW THU... 35 39 34
FORECAST LOW THU... 37 38 32
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 57 37 61 54 / 0 - 10 10
FORT LAUDERDALE 60 38 62 56 / 0 - 10 10
MIAMI 59 39 62 57 / 0 - 10 10
NAPLES 57 32 63 46 / 0 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING LATE TONIGHT THROUGH THURSDAY MORNING
ALL ZONES EXCEPT EAST COAST AND EAST COAST METRO.
RED FLAG WARNING 9 AM THROUGH TO 6 PM EST ALL ZONES TODAY.
WIND CHILL ADVISORY TONIGHT THROUGH THURSDAY MORNING
ALL ZONES.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
FLZ070.
WIND CHILL ADVISORY UNTIL 9 AM EST TODAY FOR GLADES AND HENDRY
COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR
AMZ630-AMZ651-AMZ671.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR AMZ650-AMZ670.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR AMZ610.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR GMZ676.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR GMZ656-GMZ657.
&&
LONG TERM...JR
SHORT TERM/AVIATION...KBHazardous weather outlook, Jan 1, 10:30 PM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1030 PM EST TUE JAN 1 2008 FLZ063-066>075-168-172>174-020930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1030 PM EST TUE JAN 1 2008 ...STRONG FRONT TO BRING COLDEST WEATHER OF THE SEASON THROUGH THURSDAY... ...DANGEROUS WIND CHILLS NORTHWEST INTERIOR TONIGHT... ...DETERIORATING CONDITIONS ON LOCAL COASTAL WATERS TONIGHT... ...FREEZE EXPECTED MOST OF SOUTH FLORIDA EARLY THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: SUSTAINED NORTHWEST WINDS OF 20 TO 25 KNOTS, WITH GUSTS IN EXCESS OF GALE FORCE, WILL SPREAD SOUTHWARD ACROSS THE LOCAL COASTAL WATERS BEHIND A COLD FRONT WHICH HAS PASSED THROUGH THE REGION. TEMPERATURES: RAPIDLY FALLING TEMPERATURES AND STRONG NORTHWEST WINDS WILL CREATE APPARENT TEMPERATURES LOWER THAN 45 DEGREES ACROSS ALL OF SOUTH FLORIDA BY WEDNESDAY MORNING, WITH APPARENT TEMPERATURES IN THE 30 TO 35 DEGREE RANGE ACROSS PART OF THE REGION AROUND LAKE OKEECHOBEE. WAVES: AS VERY STRONG NORTHWEST WINDS SPREAD ACROSS THE COASTAL WATERS, SEAS WILL RESPOND BY BUILDING TO 10 TO 12 FEET ACROSS THE GULF STREAM BY WEDNESDAY MORNING. SEAS IN THE OFF SHORE GULF WATERS WILL BUILD TO 6 TO 8 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTH WINDS AND COLD TEMPERATURES WILL BE THE PRIMARY HAZARDS FROM WEDNESDAY THROUGH THURSDAY, AS THE COLDEST AIRMASS OF THE SEASON WILL CONTINUE TO SPREAD ACROSS THE AREA DURING THE DAY ON WEDNESDAY. RECORD LOW TEMPERATURES ARE LIKELY FOR THE MOST OF THE AREA ON THURSDAY MORNING, WITH A FREEZE LIKELY FOR ALL OF SOUTH FLORIDA INCLUDING WESTERN PARTS OF THE EAST COAST METRO AREAS. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS MOST LIKELY FOR GLADES AND HENDRY COUNTIES, AS WELL AS INTERIOR PORTIONS OF COLLIER AND PALM BEACH COUNTIES, WHERE A HARD FREEZE MAY OCCUR. ADDITIONALLY, SUSTAINED NORTH WINDS RANGING FROM 5 TO 10 MPH ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG BOTH COASTS WILL RESULT IN DANGEROUSLY LOW WIND CHILL VALUES IN THE 20 TO 30 DEGREE RANGE FOR ALL OF SOUTH FLORIDA ON THURSDAY MORNING, WITH WIND CHILLS AS LOW AS 15 DEGREES POSSIBLE ACROSS GLADES AND HENDRY COUNTIES. FINALLY, NORTH TO NORTHEAST WINDS FROM 20 TO 25 KNOTS WITH HIGHER GUSTS WILL CONTINUE ACROSS THE LOCAL COASTAL WATERS THROUGH FRIDAY, BEFORE WEAKENING. VERY ROUGH SEAS AND SMALL CRAFT ADVISORIES WILL BE LIKELY THROUGHOUT THIS PERIOD. AS THE STRONG WINDS SHIFT TO THE EAST LATE THIS WEEK, THE THREAT FOR RIP CURRENTS WILL INCREASE SIGNIFICANTLY ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:34 AM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 28 hr |
| Jan 2, 2:14 PM EST | Wind Chill Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 19 hr |
| Jan 2, 2:54 PM EST | Hard Freeze Warning | MFL | Collier, Glades, Hendry | 14 hr |
| Jan 2, 3:40 PM EST | Red Flag Warning | MFL | Collier | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.